MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS; TORIC IOLS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided but best estimate is between 1/17/2019-2/5/2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted due to a goal change.The explanted lens was exchanged for a diopter model but same diopter iol.Patient outcome was noted as alright.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported that the patient was experiencing blurriness.The lens may not have met the astigmatism correction goal.Lens implant left eye.There was no incision enlargement, vitrectomy, or sutures.Patient is fine.No further information was provided.The following has been updated accordingly: other relevant history: astigmatism.Device available for evaluation: yes.Returned to manufacturer on: 03/14/2019.Device returned to manufacturer: yes.Device evaluation: the returned lens was received for evaluation.Product was received inside a plastic sample vial labelled with patient identifiers kept inside of a resealable plastic biohazard specimen bag.A visual inspection of the returned device showed the lens was cut in half, most probably to aid in explant.Based on the condition of the returned lens, further analysis was not possible.The complaint event cannot be confirmed.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no additional complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in review of the file and initial mdr, an error was found in the wording of the description of the event, instead of stating; the explanted lens was exchanged for a diopter model but same diopter iol.The description should have read as the following: it was reported that the intraocular lens (iol) was explanted due to a goal change.The explanted lens was exchanged for a different model but same diopter iol.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8458626
Report Number3011852734-2019-00072
Device Sequence Number13539227
Product Code HQL
UDI-Device Identifier05050474552050
UDI-Public(01)05050474552050(17)210816
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2021
Device Model NumberZCT150
Device Catalogue NumberZCT150U155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/01/2019
Supplement Date Received by Manufacturer04/01/2019
06/04/2019
10/25/2020
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/30/2019
06/04/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005